Alert archive / Mississippi / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 49, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 3, 2019, 9:51 AM CST for 4 counties in Mississippi. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 3, 2019, 9:51 AM CST (15:51 UTC)
- Expired
- Mar 3, 2019, 10:45 AM CST
- In force
- 54 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Jefferson Davis County, MS, Lawrence County, MS, Lincoln County, MS, Marion County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 100 km from the middle of the area, began a volume at 15:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 3.9 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 485 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 285 m²/s²
- 0-3 km storm-relative helicity
- 413 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
595
WUUS54 KJAN 031551
SVRJAN
MSC065-077-085-091-031645-
/O.NEW.KJAN.SV.W.0049.190303T1551Z-190303T1645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
951 AM CST SUN MAR 3 2019
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Northwestern Marion County in south central Mississippi...
Southeastern Lincoln County in south central Mississippi...
Southern Lawrence County in south central Mississippi...
Southwestern Jefferson Davis County in south central Mississippi...
* Until 1045 AM CST.
* At 951 AM CST, a severe thunderstorm was located near Bogue Chitto,
or 11 miles north of Mccomb, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Ruth around 1000 AM CST.
Jayess around 1010 AM CST.
Topeka around 1015 AM CST.
Robinwood around 1025 AM CST.
Tilton and Arm around 1030 AM CST.
Oak Vale around 1035 AM CST.
Society Hill and Goss around 1045 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3134 9009 3135 9011 3135 9045 3146 9044
3154 8983 3133 8982
TIME...MOT...LOC 1551Z 268DEG 30KT 3141 9040
HAIL...<.75IN
WIND...60MPH
$$
223 follow-up statements
480
WWUS54 KJAN 031607
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
1007 AM CST SUN MAR 3 2019
MSC065-077-085-091-031645-
/O.CON.KJAN.SV.W.0049.000000T0000Z-190303T1645Z/
Marion MS-Lincoln MS-Lawrence MS-Jefferson Davis MS-
1007 AM CST SUN MAR 3 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CST
FOR NORTHWESTERN MARION...SOUTHEASTERN LINCOLN...SOUTHERN LAWRENCE
AND SOUTHWESTERN JEFFERSON DAVIS COUNTIES...
At 1007 AM CST, a severe thunderstorm was located near Topeka, or 16
miles southeast of Brookhaven, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe storm will be near...
Robinwood around 1025 AM CST.
Tilton and Arm around 1030 AM CST.
Oak Vale around 1035 AM CST.
Society Hill and Goss around 1045 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Jackson.
&&
LAT...LON 3134 9009 3135 9011 3135 9029 3148 9029
3154 8983 3133 8982
TIME...MOT...LOC 1607Z 268DEG 30KT 3141 9024
HAIL...<.75IN
WIND...60MPH
$$
22918
WWUS54 KJAN 031619
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
1019 AM CST SUN MAR 3 2019
MSC085-031628-
/O.CAN.KJAN.SV.W.0049.000000T0000Z-190303T1645Z/
Lincoln MS-
1019 AM CST SUN MAR 3 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LINCOLN COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3134 9009 3135 9011 3135 9017 3145 9017
3154 8983 3133 8982
TIME...MOT...LOC 1618Z 268DEG 30KT 3142 9013
$$
MSC065-077-091-031645-
/O.CON.KJAN.SV.W.0049.000000T0000Z-190303T1645Z/
Marion MS-Lawrence MS-Jefferson Davis MS-
1019 AM CST SUN MAR 3 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CST
FOR NORTHWESTERN MARION...SOUTHEASTERN LAWRENCE AND SOUTHWESTERN
JEFFERSON DAVIS COUNTIES...
At 1018 AM CST, a severe thunderstorm was located near Topeka, or 17
miles northwest of Kokomo, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe storm will be near...
Tilton around 1030 AM CST.
Oak Vale around 1035 AM CST.
Society Hill and Goss around 1045 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Jackson.
&&
LAT...LON 3134 9009 3135 9011 3135 9017 3145 9017
3154 8983 3133 8982
TIME...MOT...LOC 1618Z 268DEG 30KT 3142 9013
HAIL...<.75IN
WIND...60MPH
$$
22565
WWUS54 KJAN 031636
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
1036 AM CST SUN MAR 3 2019
MSC065-077-091-031646-
/O.EXP.KJAN.SV.W.0049.000000T0000Z-190303T1645Z/
Marion MS-Lawrence MS-Jefferson Davis MS-
1036 AM CST SUN MAR 3 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MARION...
SOUTHEASTERN LAWRENCE AND SOUTHWESTERN JEFFERSON DAVIS COUNTIES WILL
EXPIRE AT 1045 AM CST...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3134 9009 3135 9011 3135 9017 3145 9017
3154 8983 3133 8982
TIME...MOT...LOC 1636Z 267DEG 34KT 3143 8993
$$
22What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 5:46 AM CST, 4 hours 5 minutes earlier.
Area forecast discussion, Mar 3, 5:46 AM CST, 4 hours 5 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 546 AM CST Sun Mar 3 2019 .UPDATE... Updated for 12Z aviation discussion && .AVIATION... 12Z TAF discussion: IFR to MVFR ceilings exist across the entire region this morning with showers and isolated storms now spreading across the Delta. As a cold front develops over the area today and pushes eastward, additional SHRA/TSRA will spread eastward across the region through the day, bringing brief visibility reductions are area terminals. Some of the storms could be severe with 50 kt wind gusts, tornadoes, and hail possible. Winds will be gusty at times, shifting to NW/N behind the front. Showers should taper off before sunset, but MVFR ceilings will persist through the remainder of the TAF period. /DL/ && .DISCUSSION... Through tonight: This morning, a somewhat diffuse surface trough and baroclinic zone extends from SW to NE across the area, with scattered showers spreading across the northwestern half. However, as a mid/upper trough swings into the Lower Mississippi Valley, low level frontogenesis is increasing within this corridor, which will result in a sharpening of the boundary into a more formidable cold front during the morning hours. Considerable post-frontal convection will develop during this time frame, with only isolated to scattered warm advection showers ahead of the front. Through the morning, as the front organizes near the Natchez Trace and begins to push eastward, instability will increase along and ahead of the front will some convection becoming rooted at the surface during the later morning hours. With a 50-60 kt low level jet expected to surge across the area during this time frame, bowing line segments may develop along the front, with damaging wind gusts being the primary severe threat; however, sufficient storm relative helicity will be present for tornadoes to be possible as well. Lapse rates will be unimpressive, but marginally severe hail cannot be ruled out. Storms will continue eastward, exiting the area during the early afternoon. Because the surge of instability won't begin until the front is developing halfway across the forecast area, this will help limit the severe threat over the northwest half of the area. The I-59 corridor will have the most time for destabilization ahead of the front and the highest severe potential within our area, though the greatest overall severe threat will be to our east into Alabama where storms will have more time to mature. A limited flood threat remains for the northern (where elevated convection will hang up for a longer period this morning) and eastern (where rain rates may be highest as storms strengthen) portions of the area. Though storm totals are expected to remain below 2" in most areas, ground conditions remain quite saturated with ongoing river flooding across much of the region. In addition, some locally higher rainfall amounts will be possible in convection. Showers will taper off quickly behind the front late this afternoon into this evening, as a much colder airmass surges into the region overnight. Conditions Monday morning will be a shock to the system, with temperatures in the 20s and wind chills in the teens in the Delta and temps in the 30s and wind chills in the 20s across much of the remainder of the CWA. /DL/ Monday through Saturday... With the storm system and cold front east of the region, the next impact to face the ArkLaMiss region will be that of cold temperatures. The pressure gradient will be tight early Monday, which will lead to some gusty northerly winds to begin the week. This will bring wind chills in the teens for portions of the Delta Monday morning. In fact, wind chills will make conditions feel more like the 20s and 30s for most of the day on Monday across much of the region(with the exception being in the Pine Belt, which will feel like the 40s). Cold, arctic high pressure will move slowly into the region through the week. This will lead to continued cold weather as the region also remains under upper troughing until later in the week. Temperatures will run some 15 to 20 degrees below normal for highs and lows will be in roughly 20 degrees colder as well. The main concern will be overnight lows both Monday night and Tuesday night as readings will drop into the mid to low 20s for locations mainly along and north of I-20. Temperatures for locations south of I-20 will be in the mid to upper 20s. There should be just enough in the way of wind for temperatures not to achieve perhaps their full potential in getting colder. Thankfully, highs each day will reach above freezing so no hard freeze criteria will be met, but this will certainly cause issues for any early blooming crops/plants. In addition, since we are not fully into the growing season, I will not include anything in the HWO/graphics but residents should take precaution to protect any sensitive vegetation they may have outside. Toward the end of the week, shortwave ridging will reside briefly over the area and the surface high will move east. This will allow for temperatures to moderate with southerly flow returning. Overnight lows Thursday morning will be chilly but a little more reasonable for this time of year(still below normal). Highs will return to the 60s and 70s for the end of the week and into the weekend. Unfortunately, this also means that chances for rain and storms also returns. Timing differences exist amongst model guidance about rain for late in the week and early in the weekend but most agree about another front coming through on Sunday with thunderstorms then. /28/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 57 32 43 25 / 100 0 5 11 Meridian 63 33 47 25 / 100 12 4 12 Vicksburg 52 32 40 26 / 100 0 5 8 Hattiesburg 73 38 51 30 / 100 26 6 12 Natchez 60 32 43 27 / 100 0 6 11 Greenville 43 28 36 24 / 100 0 4 3 Greenwood 46 27 38 23 / 100 0 4 4 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && DL/28
Hazardous weather outlook, Mar 3, 4:48 AM CST, 5 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 448 AM CST Sun Mar 3 2019 ARZ074-075-LAZ007>009-016-MSZ018-019-025>038-040>042-047-041100- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Madison LA- Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay- Lowndes-Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala- Winston-Issaquena-Sharkey-Yazoo-Warren- 448 AM CST Sun Mar 3 2019 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and central Mississippi. .DAY ONE...Today and Tonight FLOODING THREAT...Limited TIMING...Through early afternoon Up to two inches of rain is expected today, with locally higher amounts possible, in areas with already saturated soils. This may result in localized flash flooding, especially in low lying and poor drainage areas. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Saturday. LAZ015-023>025-041100- Richland-Franklin LA-Catahoula-Tensas- 448 AM CST Sun Mar 3 2019 This hazardous weather outlook is for portions of northeast Louisiana. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Saturday. MSZ039-043>046-048>050-041100- Noxubee-Madison MS-Leake-Neshoba-Kemper-Hinds-Rankin-Scott- 448 AM CST Sun Mar 3 2019 This hazardous weather outlook is for portions of central and east central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Through noon FLOODING THREAT...Limited TIMING...Through early afternoon Isolated severe storms are possible this morning. Damaging wind gusts will be the primary threat, though tornadoes cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) Up to two inches of rain is expected today, with locally higher amounts possible, in areas with already saturated soils. This may result in localized flash flooding, especially in low lying and poor drainage areas. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today. MSZ051-052-055>058-064>066-074-041100- Newton-Lauderdale-Simpson-Smith-Jasper-Clarke-Jefferson Davis- Covington-Jones-Forrest- 448 AM CST Sun Mar 3 2019 This hazardous weather outlook is for portions of east and southeast Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Through 2 PM FLOODING THREAT...Limited TIMING...Through early afternoon Severe thunderstorms are possible late this morning through early this afternoon. Damaging wind gusts will be the primary threat, with tornadoes and hail up to quarter size also possible. (https://www.weather.gov/images/jan/graphicast/1.png) Up to two inches of rain is expected today, with locally higher amounts possible, in areas with already saturated soils. This may result in localized flash flooding, especially in low lying and poor drainage areas. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today. LAZ026-MSZ053-054-059>061-041100- Concordia-Claiborne-Copiah-Jefferson-Adams-Franklin MS- 448 AM CST Sun Mar 3 2019 This hazardous weather outlook is for portions of central Louisiana and southwest Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Through noon Isolated severe storms are possible this morning. Damaging wind gusts will be the primary threat, though tornadoes cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today. MSZ062-063-072-073-041100- Lincoln-Lawrence-Marion-Lamar- 448 AM CST Sun Mar 3 2019 This hazardous weather outlook is for portions of south central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Through 2 PM Severe thunderstorms are possible late this morning through early this afternoon. Damaging wind gusts will be the primary threat, with tornadoes and hail up to quarter size also possible. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today. DL && ...HAZARD LEGEND... *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 10:07 AM CST | Special Weather Statement | JAN | Smith | 23 min |
| Mar 3, 10:14 AM CST | Special Weather Statement | JAN | Covington | 31 min |
| Mar 3, 10:24 AM CST | Severe Thunderstorm Warning | JAN | Covington, Jasper, Jones, Smith | 66 min |
| Mar 3, 11:04 AM CST | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jefferson Davis, Jones, Lamar, Marion | 56 min |
| Mar 3, 11:05 AM CST | Severe Thunderstorm Warning | JAN | Clarke | 25 min |
| Mar 3, 11:39 AM CST | Special Weather Statement | JAN | Marion | 36 min |
| Mar 3, 12:05 PM CST | Special Weather Statement | JAN | Lamar | 25 min |
| Mar 3, 2:52 PM CST | Freeze Warning | JAN | Attala, Bolivar, Carroll, Choctaw, Clay, Grenada and 22 more | 21 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.